Hail, Kingfisher
- When
- July 14, 9:20 PM CST
- Where
- Kingfisher County, 9.69 mi S of Omega
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.730, -98.190
A line of storms formed near a front from west Texas up into southwest Oklahoma, eventually extending to northern Oklahoma on the night of the 14th. This line swept southeastward over the region bring severe weather and some flooding overnight into the early morning of the 15th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A line of storms formed near a front from west Texas up into southwest Oklahoma, eventually extending to northern Oklahoma on the night of the 14th. This line swept southeastward over the region bring severe weather and some flooding overnight into the early morning of the 15th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 14, 5:32 PM CST, 3 hours 48 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 632 PM CDT THU JUL 14 2016 .DISCUSSION... Please see the 00Z aviation discussion below. && .AVIATION... The forecast is a bit difficult to pin down at the current moment. Expect at least a few thunderstorms to enter/develop across western and southwestern OK within the next 2-3 hours along several outflow boundaries. Additional development will then be possible later tonight for terminals along and north of I40. However, do not feel as confident with this development so only included PROB30s and VCTS groups after ~06Z. Winds will remain east to southeasterly for most of the period. MVFR CIGS will also likely develop initially near GAG and WWR later tonight. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 74 91 72 94 / 50 40 30 20 Hobart OK 75 97 73 99 / 40 20 30 10 Wichita Falls TX 79 99 75 100 / 30 20 20 10 Gage OK 67 90 69 97 / 30 30 50 10 Ponca City OK 68 88 70 91 / 40 30 50 30 Durant OK 77 94 74 96 / 40 30 30 20 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 26/03/03
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1014 PM CDT THU JUL 14 2016 OKZ004>048-050>052-TXZ083>090-160315- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1014 PM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF TONIGHT... .THUNDERSTORMS... THERE IS A RISK OF SEVERE THUNDERSTORMS THROUGH EARLY FRIDAY ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. A SLIGHT RISK AREA IS ALONG AND SOUTHWEST OF A LINE FROM ERICK AND CHICKASHA... TO ARDMORE OKLAHOMA. A MARGINAL RISK COVERS THE REST OF THE AREA. SCATTERED SHOWERS AND STORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH EARLY FRIDAY. HAIL UP TO THE SIZE OF TENNIS BALLS AND DAMAGING WIND GUSTS UP TO 75 MPH WILL BE THE MAIN CONCERNS... ESPECIALLY IN PARTS OF THE SLIGHT RISK AREA. HEAVY RAIN THAT COULD LEAD TO FLOODING WILL ALSO BE POSSIBLE ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH EARLY FRIDAY. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE SLIGHT AND MARGINAL RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THROUGH EARLY FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE THROUGH SATURDAY. THERE IS A MARGINAL RISK OF SEVERE STORMS ACROSS THE NORTHERN-HALF OF OKLAHOMA ON FRIDAY. .HEAT... HEAT SAFETY GUIDELINES SHOULD BE FOLLOWED TO AVOID HEAT RELATED ILLNESSES. A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED SUNDAY THROUGH NEXT WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 854 PM CDT THU JUL 14 2016 TXZ084-150230- FOARD TX- 854 PM CDT THU JUL 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FOARD COUNTY UNTIL 930 PM CDT... AT 852 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF CHALK...MOVING EAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... LAT...LON 3398 10005 3402 9982 3383 9984 3384 10005 TIME...MOT...LOC 0152Z 266DEG 12KT 3391 10007 ..SPEG.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
902 PM CDT THU JUL 14 2016
TXZ084-087-150230-
KNOX TX-FOARD TX-
902 PM CDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR KNOX AND FOARD COUNTIES UNTIL 930
PM CDT...
AT 900 PM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED ALONG A LINE EXTENDING FROM 10 MILES WEST OF CROWELL
TO NEAR TRUSCOTT TO 3 MILES NORTHWEST OF O'BRIEN...MOVING EAST AT 30
MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LAT...LON 3406 10004 3405 9954 3375 9950 3340 9951
3340 9999 3383 10000 3384 10004
TIME...MOT...LOC 0200Z 267DEG 26KT 3400 9991 3373 9983 3341 9990
..SPEG.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 922 PM CDT THU JUL 14 2016 OKZ033-036-TXZ083-150245- HARMON OK-JACKSON OK-HARDEMAN TX- 922 PM CDT THU JUL 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARMON...SOUTHWESTERN JACKSON AND NORTHWESTERN HARDEMAN COUNTIES UNTIL 945 PM CDT... AT 921 PM CDT...A STRONG THUNDERSTORM WAS LOCATED IN EXTREME NORTHWESTERN HARDEMAN COUNTY TEXAS... ABOUT 11 MILES SOUTH OF HOLLIS OKLAHOMA...MOVING EAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... LAT...LON 3461 10000 3470 9970 3443 9964 3442 10000 TIME...MOT...LOC 0221Z 259DEG 16KT 3453 9995 ..SPEG.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1000 PM CDT THU JUL 14 2016
OKZ018-019-150400-
LOGAN OK-KINGFISHER OK-
1000 PM CDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOGAN AND
NORTHEASTERN KINGFISHER COUNTIES UNTIL 1100 PM CDT...
AT 958 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
HENNESSEY...MOVING SOUTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
HENNESSEY...CRESCENT...DOVER...CEDAR VALLEY...MARSHALL...MULHALL...
CIMARRON CITY AND LOVELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3616 9762 3606 9737 3580 9759 3602 9797
3617 9790 3617 9780
TIME...MOT...LOC 0258Z 294DEG 19KT 3609 9781
03The Norman radar (KTLX), 94 km away, was scanning. The volume nearest the first event began at 03:22 UTC.
13 thunderstorm wind, 2 hail. Local standard time, as filed.
No damage reported.
No damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 643167, 643168, 643169, 643170, 643171, 643172, 643173, 643174, 643175, 643176, 643177, 643178, 643179, 643180, 643181.